Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
January 10, 2006

Blood Tests and Insulin Injections

Question from Karachi, Pakistan:

I recently started taking NovoNordisk insulin. My doctor told me to take 20 units for breakfast, none at lunch, and 10 at dinner. Due to higher fasting blood sugars, I took 18 units in the morning and 12 at night, which gave me better control. Can I adjust my doses on my own based on my blood sugars or do I have to consult with my doctor? Is there any type of painless injection? Sometimes my eyes look tired and my stomach feels full, like I need to vomit. What should I do?

Answer:

I strongly suggest you speak with your physician regarding the best approach to adjust your insulin dose. Decisions on dosing are dependant on multiple issues that do not lend itself to care through this medium. As a general rule, I prefer that my patients go through me before making changes. As they become more knowledgeable regarding their diabetes, I will give them more flexibility to adjust their medications. If you are having trouble with the insulin injections, I would suggest you find someone who has expertise in giving the shots. This may be your physician, his nurse, or another healthcare professional. Have them witness you giving your shot and see if your technique is good or not. Most of the new insulin syringes are easy to use and are so sharp that they do not hurt much.

JTL